Alert archive / Illinois / Gale Watches in 2016

Gale Watch 21, NWS Chicago, IL

October 25, 2016

NWS Chicago, IL issued this gale watch at Oct 25, 2016, 3:44 AM CDT. It took effect at Oct 26, 2016, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 25, 2016, 3:44 AM CDT (08:44 UTC)
In effect from
Oct 26, 2016, 7:00 AM CDT
Expired
Oct 25, 2016, 3:27 PM CDT
In force
Issued by
NWS Chicago, IL

The text

As transmitted.

264 
WHUS73 KLOT 250844
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
344 AM CDT TUE OCT 25 2016

LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-251645-
/O.UPG.KLOT.GL.A.0020.161026T1200Z-161027T0000Z/
/O.NEW.KLOT.GL.W.0036.161026T1200Z-161027T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
344 AM CDT TUE OCT 25 2016

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY.
THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST TO 40 KT.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-251645-
/O.NEW.KLOT.GL.W.0036.161026T1200Z-161027T0300Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
344 AM CDT TUE OCT 25 2016

...GALE WARNING IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 10 PM CDT WEDNESDAY. 

* WINDS...SOUTHEAST TO 40 KT.

* SIGNIFICANT WAVES...TO 10 FT.

* OCCASIONAL WAVES...TO 13 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ743>745-251645-
/O.NEW.KLOT.GL.A.0021.161026T1200Z-161027T0300Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
344 AM CDT TUE OCT 25 2016

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY
EVENING. 

* WINDS...SOUTHEAST TO 35 KT.

* SIGNIFICANT WAVES...TO 6 FT.

* OCCASIONAL WAVES...TO 8 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


RODRIGUEZ
2 follow-up statements
385 
WHUS73 KLOT 251413
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
913 AM CDT TUE OCT 25 2016

LMZ080-567-669-671-673-675-740>742-777-779-868-870-872-874-876-
878-252215-
/O.CON.KLOT.GL.W.0036.161026T1200Z-161027T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
913 AM CDT TUE OCT 25 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
WEDNESDAY...

* WINDS...SOUTHEAST TO 40 KT.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ743>745-252215-
/O.CON.KLOT.GL.A.0021.161026T1200Z-161027T0300Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
913 AM CDT TUE OCT 25 2016

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

* WINDS...SOUTHEAST TO 35 KT.

* SIGNIFICANT WAVES...TO 7 FT.

* OCCASIONAL WAVES...TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

KMD
676 
WHUS73 KLOT 252027
MWWLOT

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHICAGO IL
327 PM CDT TUE OCT 25 2016

LMZ743>745-260430-
/O.UPG.KLOT.GL.A.0021.161026T1200Z-161027T0300Z/
/O.EXB.KLOT.GL.W.0036.161026T1200Z-161027T0000Z/
CALUMET HARBOR TO GARY-GARY TO BURNS HARBOR-
BURNS HARBOR TO MICHIGAN CITY-
327 PM CDT TUE OCT 25 2016

...GALE WARNING IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHEAST TO 35 KT.

* SIGNIFICANT WAVES...TO 7 FT.

* OCCASIONAL WAVES...TO 9 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ740>742-260430-
/O.EXT.KLOT.GL.W.0036.161026T1200Z-161027T0000Z/
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-
327 PM CDT TUE OCT 25 2016

...GALE WARNING NOW IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY...

* WINDS...SOUTHEAST TO 40 KT.

* SIGNIFICANT WAVES...TO 11 FT.

* OCCASIONAL WAVES...TO 14 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LMZ080-567-669-671-673-675-777-779-868-870-872-874-876-878-260430-
/O.CON.KLOT.GL.W.0036.161026T1200Z-161027T0300Z/
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN HOLLAND TO WHITEHALL MI 5 NM OFF SHORE TO MID-
LINE OF LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
327 PM CDT TUE OCT 25 2016

...GALE WARNING REMAINS IN EFFECT FROM 7 AM TO 10 PM CDT
WEDNESDAY...

* WINDS...SOUTHEAST TO 40 KT.

* SIGNIFICANT WAVES...TO 12 FT.

* OCCASIONAL WAVES...TO 15 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


KJB

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this gale watch went out at Oct 25, 3:10 AM CDT, 34 minutes earlier.

Area forecast discussion, Oct 25, 3:10 AM CDT, 34 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
310 AM CDT Tue Oct 25 2016

.SHORT TERM...
311 AM CDT

Through tonight...

Extensive mid-high level cloudiness expected today, but no real
significant wx with similar temps to yesterday. Tonight, WAA
will quickly intensify as nocturnally enhanced 45kt+ low level jet
takes aim on the region. Except for the NAM, remainder of
guidance, including Hires-WRFs, show WAA wing of showers
developing later this evening and spreading east across mainly far
northern IL. Cannot totally rule out an isolated t-storm, but
better chance looks to lie to our west across IA & SW WI.

Izzi

&&

.LONG TERM...
310 AM CDT

Wednesday through Monday...

GFS/ECMWF/GEM all have sfc low Wed tracking right along I-80,
while NAM remains a northerly outlier still. Given the strong
agreement with the typically stronger performing models have
trended forecast more in their direction. The result should be a
easterly wind driven rain north of I-80 in the deformation zone of
this cyclone through much of the day Wednesday, perhaps becoming a
bit more showery later in the afternoon. Have undercut the model
blended cocktail temps north of I-80 with temps struggling to
reach 50F away from the warmer lake waters. South of I-80 look for
milder temps, more showery precip regime with a slightly better
chance of isolated t-storms. Will need to monitor wind
direction/speed off the lake, should gales be more easterly than
southeasterly, then there could be some low end lakeshore flooding
problems. At this point, the most significant wave action looks to
take aim on SE WI and Lake Co IL, but will need to keep an eye on
this threat.

Quick shot of drier and seasonably cool air Thursday. The addition
of sunshine though could actually result in high temps Thurs a few
degrees warmer than Wed over northern CWA where rain/low clouds
hold highs in upper 40s.

GFS/ECMWF/GEM seem to be locking onto a more unified and
consistent solution for the track of the late week system. It is
appearing increasingly likely that a fairly strong northern stream
system will track across the northern tier of the states with a
strong surface low tracking north of the area Friday into
Saturday. The result will be increasingly strong southwest winds
and a healthy warm up starting Friday and likely continuing into
Saturday.

By 00z Friday, GFS & ECMWF both have 925mb temps reaching into
the mid teens celsius, which would support highs in the 70s.
Timing of how quickly the warm air surges in is unclear, with
925mb temps a good 4C+ cooler at 18z opted to remain a bit
conservative with highs and only bumped up the model blended
consensus temps slightly into the mid-upper 60s Friday. If warm
air is a bit quicker, then 70F+ would be a good bet.

Friday night looks to be an unseasonably warm night with thermal
ridge overhead and tightening gradient leading to southwest winds
remaining elevated into the night. The fairly strong southwest
winds and WAA could result in temps falling very little during the
evening, likely holding in the 60s, which would raise concerns
about the potential for high winds given the some mixing with
50kt+ LLJ progged to be overhead. Forecast lows Friday night are
likely too cool, but would like to see one more day of consistency
in the models before jacking temps up further.

Saturday, the GFS and ECMWF both have us remaining in the warm
sector. Its possible that we could be starting the day Saturday
with temperatures not far from 60F. With continued strong SW or
WSW winds and 925mb temps well into the teens we stand a much
better chance at seeing highs in the 70s Saturday. MOS guidance
from ECMWF has 74F for ORD and MEX has 73F, ran out of time to
collaborate with neighbors to raise the blended model guidance
temps much, but its possible we could have highs Saturday well
into the 70s to perhaps not far from 80 southern CWA!

Late afternoon/evening cold front should knock temps back down
closer to seasonal norms Sunday. A fairly zonal and progressive
pattern looks to have us back in WAA regime Monday with potential
for more unseasonably warm weather. Depending on timing of warm
fropa, we could be looking at more potential 70F warmth Monday
and/or Tuesday next week. Given uncertainties at this distance,
forecast in the grids/text products remain more conservative with
"only" mid-upper 60s Monday.

Izzi

&&

.AVIATION...
For the 06Z TAFs...

Anticipate VFR conditions for the forecast period as high
pressure has settled overhead. Expected system later tonight into
Wednesday morning will bring a period of showers on Wednesday, but
confidence of when it will begin is low. It will likely be right
around the end of the forecast period, and so have just included
VCSH and a PROB30 for light showers. East southeast winds for much
of the period with lake influence taking them more east northeast
at around 10 KT later this afternoon.

Rodriguez

&&

.MARINE...
347 PM CDT

The main concern is the potential for gale force winds/frequent
gusts on Wednesday into Wednesday evening. Strong high pressure
will move over the lake tonight into Tuesday, causing winds to
quickly diminish and remain generally 15 kt or less into Tuesday
evening. The high will then depart to the east Tuesday night as
low pressure develops to the west. There remains uncertainty on
the exact track of the low on Wednesday, but good consensus on it
crossing over or south of the south portion of the lake. The tight
pressure gradient between the departing high and approaching low,
along with cool air mass over the mild waters, favor a period of
gales for at least the central and southern portion of the lake
into Wednesday evening.

This will be followed by a period of brisk north and northwest
winds later Wednesday night into Thursday as high pressure spreads
back into the region. The pattern will stay active on Friday into
the weekend as another low passes over or north of the lake,
resulting in brisk northerly winds returning. Depending on the
track and strength of the low pressure, gale force winds are
possible in this period as well.

Regarding headlines, have extended the Small Craft Advisory for
the Indiana nearshore through late this evening to account for
still hazardous waves subsiding. Issued a Gale Watch for the
southern and central open waters on Wednesday. Held off with a
watch for the near shore for now, due to uncertainty in the low
pressure track lowering confidence in occurrence and duration of
gales for the IL nearshore. The IL shore is where a Gale
headline would most likely be issued for if one is needed. Will
need at least a Small Craft Advisory Tuesday night through
Wednesday afternoon or evening for the entire near shore.

Castro

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...Gale Warning...LMZ740-LMZ741-LMZ742-LMZ777-LMZ779...7 AM
     Wednesday TO 10 PM Wednesday.

     Gale Watch...LMZ743-LMZ744-LMZ745...7 AM Wednesday TO 10 PM
     Wednesday.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 25, 3:36 AM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
336 AM CDT TUE OCT 25 2016

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
260845-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
336 AM CDT TUE OCT 25 2016 /436 AM EDT TUE OCT 25 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...
  LIMITED THUNDERSTORM RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-260845-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
336 AM CDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE TOWARD MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WEDNESDAY...
   GALES ARE LIKELY.
FRIDAY NIGHT AND SATURDAY...
  HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY.

THERE IS ALSO A SLIGHT CHANCE OF A THUNDERSTORM WEDNESDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-260845-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
336 AM CDT TUE OCT 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALES ARE LIKELY...ESPECIALLY SOUTHERN PORTIONS OF THE LAKE
WEDNESDAY. THERE IS ALSO A SLIGHT CHANCE OF A THUNDERSTORM
WEDNESDAY.

&&

IZZI

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 3:44 AM CDTGale WarningLOT42 hr

Nearby

Gale Watches in Illinois, 2016Every gale watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.